Couldn't find what you looking for?

TRY OUR SEARCH!

Hey guys, my name's John and I recently turned 20. I have some stomach growling problems (not quite too severe compared to some of the other cases mentioned in this forum), and a few other minor problems. I noticed the problems about 5-6 months ago. I started becoming quite constipated, and I'd have to sit on a toilet for 15 minutes or so before I felt satisfied. I suspected something might of been wrong at this point, so I started eating a more balanced/routinely diet to try to keep my bowel movements in more of a routine, so to speak. For the most part my schedule has been fine, but I find that my "sessions on the toilet" don't exert as much stool as they normally should, and sometimes it was harder to go altogether.

Sometime between a month or two ago, I've been experiencing some minor abdominal pain. Sometimes a lighter "broad area" cramp in the upper abdomen, or sometimes it's a more centralized pain in the right or left lower segments of the abdomen, and this comes coupled with fairly loud intestinal gurgling (and I can literally feel myself digesting - it's not painful, but I can feel the slow movements).

Unfortunately, colon cancer runs on my Dad's side of the family, and several of my family members have been diagnosed with it in their elderly years, so that fact kind of scared me a little bit when I started experiencing the above symptoms. I saw a doctor two weeks ago, and explained my symptoms, and after asking several questions, he came to the guess that it's likely nothing serious (there hasn't been any kind of blood in my stool, which he said would be a serious side-effect of my symptoms if it was indeed anything serious). He prescribed to me the over-the-counter drug "Colace", which is a stool softener. I started taking 1 pill every night, and while it helped my digestion routine some, I still felt somewhat constipated. I then followed the listed recommendation, and started taking 2 pills every night, and I noticed a considerable difference in how much easier it becomes to pass a stool when I wake up in the morning after taking the medication.

There have been a few cases though where I'm at my girlfriends and wasn't able to bring my medication with me, and I'd be constipated again the next day after missing a dose. I've heard it's really bad to go a full day without passing any stool, and that's happened to me a few times over the last couple months. Also, the medicine label says to stop taking the drug after a week, as the digestive system can be become addicted to it's effects, but I'm afraid to stop taking it, because I want to keep the cramps away. Even on the medication, the cramps are still present at times, but they aren't nearly as troublesome.

The doctor said that if my constipation isn't fixed in a couple weeks, to go back in so I can get checked out further (including a rectal exam).
The thought of that 'really' erks me, and I'd rather not have any instruments flying around my rear, so I'm actually quite scared to go back. Anyone have any possible solution to what could be wrong with me? Is there perhaps a problem that's developing into something serious here?

More importantly to ease my curiosity, is a colonoscopy or even just a simple rectal check a painful process?

Loading...

When they do the colonoscopy the put you to sleep so you dont know anything that is happening. Also you might want to try a daily cleanser that is at vitamen world. IT is not expensive and it with one week of cleaning you digestive system the pain will go away for a 3 to 5 months. Its better then taking that one pill all the time. It you case your colon needs more fiber then most people are suppose to take in every day. You will need to give your colon 2 times the amount of fiber. I know not every body like green peppers. but they have close to 2 grams of fiber which is alot. To help keep the pain away eat one every week to take out all the back up out. If any questions email me i have the same problem

***this post is edited by moderator *** *** private e-mails not allowed **
Please read our Terms of Use
Reply

Loading...


Best to keep your distance from the killers in white coats. If they find anything wrong with you all they will do is give you a drug that will weaken the body and not correct the problem and lead to some other problem that will require yet another drug until they eventually kill you.

Reply

Loading...